Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 8:23 PM EST for 4 counties in Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 8:23 PM EST (01:23 UTC)
- Expired
- May 19, 2005, 9:15 PM EST
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:00 PM EST | Tornado Watch | SPC | 7 hr |
| May 19, 4:50 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 200123 SVRIND INC045-063-107-133-200215- /O.NEW.KIND.SV.W.0085.050520T0123Z-050520T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 823 PM EST THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA SOUTHEASTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA MONTGOMERY COUNTY IN WEST CENTRAL INDIANA THIS INCLUDES THE CITY OF CRAWFORDSVILLE NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA * UNTIL 915 PM EST * AT 820 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAYNETOWN...OR ABOUT 7 MILES WEST OF CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW MARKET AROUND 830 PM EST LADOGA AROUND 835 PM EST ROACHDALE AROUND 840 PM EST NORTH SALEM AROUND 845 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4019 8696 4006 8725 3957 8678 3969 8637 $$ DS
2 follow-up statements
000 WWUS53 KIND 200144 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 845 PM EST THU MAY 19 2005 INC045-063-107-133-200215- /O.CON.KIND.SV.W.0085.000000T0000Z-050520T0215Z/ FOUNTAIN-HENDRICKS-MONTGOMERY-PUTNAM- 845 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EST FOR NORTHERN PUTNAM...SOUTHWESTERN HENDRICKS...MONTGOMERY AND SOUTHEASTERN FOUNTAIN COUNTIES... AT 843 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSSELLVILLE...OR ABOUT 12 MILES SOUTH OF CRAWFORDSVILLE...MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LADOGA AROUND 850 PM EST ROACHDALE AROUND 855 PM EST BAINBRIDGE AROUND 900 PM EST FILLMORE AROUND 910 PM EST A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4019 8696 4006 8725 3957 8678 3969 8637 $$ DS
000 WWUS53 KIND 200200 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 PM EST THU MAY 19 2005 INC045-063-200210- /O.CAN.KIND.SV.W.0085.000000T0000Z-050520T0215Z/ FOUNTAIN-HENDRICKS- 900 PM EST THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HENDRICKS AND FOUNTAIN COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR NORTHWESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EST FRIDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3994 8675 3983 8704 3957 8678 3963 8669 $$ INC107-133-200215- /O.CON.KIND.SV.W.0085.000000T0000Z-050520T0215Z/ MONTGOMERY-PUTNAM- 900 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EST FOR NORTHERN PUTNAM AND SOUTHEASTERN MONTGOMERY COUNTIES... AT 856 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BAINBRIDGE...OR ABOUT 18 MILES SOUTH OF CRAWFORDSVILLE...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BAINBRIDGE AROUND 905 PM EST GREENCASTLE AROUND 915 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR NORTHWESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EST FRIDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3994 8675 3983 8704 3957 8678 3963 8669 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, May 19, 2:33 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 233 PM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS WILL BE WITH THE THREAT OF STRONG THUNDERSTORMS THIS EVENING AND THEN PRECIPITATION CHANCES EARLY NEXT WEEK AS UPPER LOW MOVES ACROSS LOWER GREAT LAKES INTO OHIO VALLEY. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN 2/3 OF OUR FORECAST AREA UNTIL 02Z. AIRMASS HAS BEEN DESTABILIZING ACROSS WESTERN AND SOUTHERN INDIANA. 0-3KM HELICITIES ARE IN EXCESS OF 250 M2/S2 ACROSS CENTRAL INDIANA AND TEMPERATURE GRADIENT FROM MID 60S OVER CENTRAL INDIANA TO THE LOWER 80S IN FAR SOUTHWEST IS ACTING LIKE A MINI-WARM FRONT WHICH IS CAUSING MORE CONVECTION TO DEVELOP. BELIEVE THUNDERSTORM THREAT WILL BE FROM CELLS OVER WEST CENTRAL INDIANA AND WILL ALSO HAVE TO WATCH CELLS DEVELOPING OVER NORTHERN ILLINOIS LATER ON AS IT DEVELOPS SOUTHEASTWARD PER 12Z 12KM NAM. SURFACE LOW OVER SOUTHEAST MINNESOTA WILL TRACK TO SOUTHWEST INDIANA BY 12Z PER NAM AND GFS MODELS. WILL MENTION SLIGHT CHANCE OF SHOWERS FAR SOUTHEAST EARLY FRIDAY MORNING AND THEN DRY UNTIL LATE SUNDAY AS NEXT COLD FRONT APPROACHES OUR AREA. WILL MENTION CHANCE OF THUNDERSTORMS ALL AREA BY SUNDAY AFTERNOON. IN LATER PERIODS USED A BLEND GFS AND SPC NUMBERS. WILL MENTION SLIGHT CHANCE OF SHOWERS MAINLY NE ZONES AS UPPER LOW MOVES TOWARDS OHIO. WILL USE A BLEND OF MET AND MAV TEMPERATURES. REST OF DISCUSSION CUT SHORT DUE TO ONGOING SEVERE WEATHER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEH
Hazardous weather outlook, May 19, 5:35 AM EST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
In the hours before
Special weather statement, May 19, 6:54 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 654 PM EST THU MAY 19 2005 INZ051>057-060>065-067>072-200029- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS- JOHNSON-KNOX-LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-RUSH-SHELBY-SULLIVAN- VIGO- INCLUDING THE CITIES OF...BEDFORD...BLOOMINGTON...COLUMBUS... SEYMOUR...SHELBYVILLE...TERRE HAUTE AND VINCENNES 654 PM EST THU MAY 19 2005 ...TORNADO WATCH 291 HAS BEEN CANCELLED... THUNDERSTORMS HAVE PUSHED SOUTH OF CENTRAL INDIANA AND CONDITIONS ARE NO LONGER FAVORABLE FOR TORNADOES. THUS TORNADO WATCH 291 HAS BEEN CANCELLED. PUMA
Local storm report, May 19, 7:38 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST PINE VILLAGE 40.45N 87.25W
05/19/2005 60 MPH WARREN IN AMATEUR RADIO
60 MPH ESTIMATED WIND GUST REPORTED IN PINE VILLAGE.
&&
NIELDLocal storm report, May 19, 7:39 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL PINE VILLAGE 40.45N 87.25W
05/19/2005 1.75 INCH WARREN IN LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED IN PINE VILLAGE. REPORT
RELAYED BY INDIANA STATE POLICE.
&&
NIELDLocal storm report, May 19, 7:45 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PINE VILLAGE 40.45N 87.25W
05/19/2005 WARREN IN AMATEUR RADIO
SIX INCH DIAMETER TREE LIMBS DOWN IN PINE VILLAGE.
&&
NIELDLocal storm report, May 19, 7:51 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN MOORESVILLE 39.62N 86.37W
05/19/2005 3.00 INCH MORGAN IN TRAINED SPOTTER
THREE INCHES OF RAIN REPORTED TODAY IN MOORESVILLE.
&&
NIELDLocal storm report, May 19, 8:16 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 S LINDEN 40.18N 86.90W
05/19/2005 1.50 INCH MONTGOMERY IN AMATEUR RADIO
QUARTER TO PING PONG BALL SIZE HAIL REPORTED JUST SOUTH
OF LINDEN.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:42 PM EST | Severe Thunderstorm Warning | IND | Boone, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 9:03 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 43 min |
| May 19, 9:54 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan | 36 min |
| May 19, 10:22 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 23 min |
| May 19, 11:20 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.